Arizona, 2007

Hail in Arizona, August 14, 2007

August 14, 2007 · NWS FGZ · 1 event in 1 county or zone

A thunderstorm produced severe hail in Kendrick Park.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

A thunderstorm produced severe hail in Kendrick Park.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 14, 10:30 AM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 14, 10:30 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1030 AM MST TUE AUG 14 2007

.SYNOPSIS...AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE WEEK AS MOISTURE REMAINS IN ABUNDANCE ACROSS THE AREA.

&&

.DISCUSSION...A MOIST AND VERY UNSTABLE ATMOSPHERE WILL BE OVER
NORTHERN ARIZONA ONCE AGAIN TODAY. STORMS WILL FORM AGAIN BETWEEN
1030 AM MST TO 1130 AM MST ALONG THE HIGHER TERRAIN AND MOVE TO THE
NORTHWEST. THE FLOW IS WEAKER TODAY SO THAT STORMS WILL MOVE INTO
THE LOWER VALLEYS THIS AFTERNOON AND EVENING...EFFECTING THE VALLEYS
AND LOWER TERRAIN OF YAVAPAI COUNTY AND THE LITTLE COLORADO AND
CHINLE RIVER VALLEYS. THE MAIN THREAT TODAY WILL BE SLOW MOVING
THUNDERSTORMS AND HIGH RAINFALL RATES...PRODUCING AN ISOLATED THREAT
OF FLOODING FROM THE NORTHERN GILA MOUNTAINS NORTHWARD INTO THE
LITTLE COLORADO RIVER VALLEY AND CHINLE VALLEYS...ALONG WITH
PORTIONS OF THE COCONINO PLATEAU AND YAVAPAI COUNTY MOUNTAINS AND
VERDE AND AGUA FRIA DRAINAGE BASINS.

GRIDDED FORECASTS HAVE BEEN UPDATED FOR HIGHER PRECIP CHCS IN ABOVE
MENTIONED AREAS. ZONES WILL BE UPDATED SHORTLY TO REFLECT CHANGES TO
THE GRIDS.

&&

.AVIATION...FOR THE 18Z PACKAGE...THROUGH 02Z WEDS...EXPECT
SCT-BKN130-150 MSL WITH SCT SHRA/TSRA AND IFR CONDITIONS IN THE
STRONGEST STORMS. STORMS DIMINISHING BTWN 04-06Z WEDNESDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

TC/DL
Hazardous weather outlook, Aug 14, 10:00 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST TUE AUG 14 2007

AZZ004>018-037>040-150700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST TUE AUG 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A MOIST AND VERY UNSTABLE ATMOSPHERE WILL BE OVER NORTHERN ARIZONA
ONCE AGAIN TODAY. STORMS WILL FORM AGAIN BETWEEN 1000 AM MST TO 1100
AM MST ALONG THE HIGHER TERRAIN AND MOVE TO THE NORTHWEST. THE FLOW
IS WEAKER TODAY SO THAT STORMS WILL MOVE INTO THE LOWER VALLEYS THIS
AFTERNOON AND EVENING...EFFECTING THE VALLEYS AND LOWER TERRAIN OF
YAVAPAI COUNTY AND THE LITTLE COLORADO AND CHINLE RIVER VALLEYS. THE
MAIN THREAT TODAY WILL BE SLOW MOVING THUNDERSTORMS AND HIGH
RAINFALL RATES...PRODUCING AN ISOLATED THREAT OF FLOODING
FROM THE NORTHERN GILA MOUNTAINS NORTHWARD INTO THE LITTLE COLORADO
RIVER VALLEY AND CHINLE VALLEYS...ALONG WITH PORTIONS OF THE
COCONINO PLATEAU AND YAVAPAI COUNTY MOUNTAINS AND VERDE AND AGUA
FRIA DRAINAGE BASINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MOIST AND UNSTABLE AIR MASS WILL BRING DAILY SHOWERS AND
THUNDERSTORMS AND AN ISOLATED THREAT OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 103 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coconino

When
August 14, 2:45 PM MST
Where
Coconino County, 20 mi N of Flagstaff Arpt
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
35.419, -111.670

One half to 3/4 inch diameter hail fell near White Buffalo Ranch on Highway 180 (mile post 236).

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58368.